Alert archive / California / Wind Advisories in 2016
Wind Advisory 46, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 22, 2016, 7:35 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2016, 7:35 PM PDT (02:35 UTC)
- Expired
- May 23, 2016, 3:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
871 WWUS76 KLOX 230235 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 735 PM PDT SUN MAY 22 2016 CAZ039-052-231000- /O.NEW.KLOX.WI.Y.0046.160523T0235Z-160523T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 735 PM PDT SUN MAY 22 2016 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY IS IN EFFECT UNTIL 3 AM PDT MONDAY. * WINDS AND TIMING...AREAS OF NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE DEVELOPING ACROSS SOUTHERN SANTA BARBARA COUNTY THIS EVENING. THE WINDS WILL BE STRONGEST WEST OF GOLETA THIS EVENING...THEN SHIFT TO THE NORTH TO NORTHEAST AFTER MIDNIGHT AND IMPACT THE HILLS NEAR MONTECITO. THE WINDS WILL DIMINISH LATE TONIGHT. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 22, 5:15 PM PDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 22, 5:15 PM PDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
515 PM PDT SUN MAY 22 2016
.SYNOPSIS...
A weaker marine layer over the area will keep a partly cloudy
skies in place through Monday morning. Low clouds and fog will be a
staple of the forecast for much of the work week next week as a
broad and persistent trough of low pressure remains centered over
the West Coast. Enough instability may move over the area early
next to bring afternoon showers and thunderstorms to the mountains
and patchy night through morning drizzle to the Southland.
&&
.SHORT TERM...(SUN-WED)
A couple of troughs will move through the area the next couple
days, keeping temperatures 3-6 degrees below normal with varying
amounts of clouds but likely no precipitation. The cloud coverage
will be tricky to forecast as there is ample low lvl moisture but
very little inversion, much like this morning. In fact, additional
cooling with the trof will likely weaken the inversion even
further. So despite the little eddy spin up and moderate onshore
flow it may be difficult to generate anything more scattered to
broken cloud decks, especially south of Pt. Conception. Still,
there should be at least slightly better coverage tomorrow with
temperatures a degree or two cooler. Similar on Wednesday as the
second of the troughs comes through in the morning. If somehow we
can get a more solid low cloud deck there could be some spots of
drizzle during the morning hours.
As far as afternoon convection it doesn't look particularly
favorable. LI's are mostly positive and CAPE values are generally
under 200 j/kg. We should see some afternoon clouds over the mtns,
and many other areas as well, but just not seeing enough juice for
convection.
Thu should see at least a few degrees of warming as very weak
ridging develops. It remains to be seen if the warming aloft will
re-establish the marine lyr by that time.
.LONG TERM...(THU-SUN)
Fairly non-descript weather pattern through next weekend. The
little ridge late next week breaks down over the weekend allowing
another trough to move into CA. It will likely lead to slight
cooling, mainly across inland areas, and a slightly deeper marine
lyr and later clearing, but that's about it.
&&
.AVIATION...23/0014Z.
At 23Z, the marine layer was around 1100 feet deep at KLAX. The
top of the inversion was around 1300 feet with a temperature
around 14 degrees Celsius.
North of Point Conception...Moderate confidence in the current
forecast. IFR to MVFR conditions will likely spread into terminals
between 06Z and 13Z. VFR conditions should redevelop between 16Z
and 17Z. An early arrival of MVFR conditions is possible on
Monday afternoon and evening.
South of Point Conception...Low confidence in the current
forecast. There is a chance of MVFR conditions at Los Angeles
County Terminals between 09Z and 16Z. Highest confidence exists
in the 13Z-16Z time period for the South Bay Terminals. There is a
chance of moderate low-level wind shear and turbulence at KSBA
through 08Z. An early arrival of MVFR conditions is possible on
Monday afternoon and evening.
KLAX...Low confidence in the current forecast. There is a 50
percent chance of MVFR conditions between 09Z and 16Z. After 22Z,
there is a 30 percent chance of MVFR conditions spreading in.
KBUR...Low confidence in the current forecast. There is a 20
percent chance of MVFR conditions between 12Z and 16Z.
&&
.MARINE...22/130 PM...
For the Outer Waters, good confidence in current forecast. High
confidence in SCA level winds continuing across the southern two
thirds through tonight. Gusty northwest winds will continue
through mid-week. So, there is a good chance that the SCA will
need to be extended and expanded to include the northern third
later this week.
For the Inner Waters, good confidence in current forecast.
Overall, winds and seas are expected to remain below SCA levels
through Tuesday night although there will likely be some local
gusts to 25 knots each afternoon and evening. From Wednesday
through Friday, the winds are expected to strengthen with a good
chance of SCA level winds for all the Inner Waters.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 9 PM PDT this evening
For zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Monday For
zones 650-670-673-676. (See LAXMWWLOX).
&&
PUBLIC...MW
AVIATION...Hall
MARINE...RAT
SYNOPSIS...30
weather.gov/losangelesNearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.